Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 220, NWS Tulsa, OK

July 30, 2018Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2018, 5:45 PM CDT for Crawford County, Sebastian County, Arkansas; LeFlore County, Sequoyah County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 30, 2018, 5:45 PM CDT (22:45 UTC)
Expired
Jul 30, 2018, 6:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Crawford County, AR, Sebastian County, AR, LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 13 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 30, 6:15 PM CDTTSTM WND DMGFort Smith, ARSEVERAL LARGE TREES DOWN
Jul 30, 6:25 PM CDTTSTM WND DMGVan Buren, ARTREE DOWN AND ESTIMATED 60 MPH. RELAYED VIA HAM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 299 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
299 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

302 
WUUS54 KTSA 302245
SVRTSA
ARC033-131-OKC079-135-302330-
/O.NEW.KTSA.SV.W.0220.180730T2245Z-180730T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
545 PM CDT MON JUL 30 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southwestern Crawford County in northwestern Arkansas...
  Northwestern Sebastian County in west central Arkansas...
  Eastern Sequoyah County in east central Oklahoma...
  Northeastern Le Flore County in southeastern Oklahoma...

* Until 630 PM CDT.

* At 545 PM CDT, a severe thunderstorm was located 4 miles southeast
  of Brushy, moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Fort Smith...                     Van Buren...
  Sallisaw...                       Barling...
  Pocola...                         Muldrow...
  Roland...                         Arkoma...
  Hackett...                        Bonanza...
  Gans...                           Moffett...
  Brushy...                         Excelsior...
  Fort Smith Regional Airport...    Jenny Lind...
  Figure Five...                    Kibler...
  Central City...                   Concord...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 10.
 Interstate 40 in Oklahoma between mile markers 304 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3513 9435 3544 9485 3564 9470 3545 9417
TIME...MOT...LOC 2245Z 305DEG 36KT 3551 9469 

HAIL...0.88IN
WIND...60MPH
 
$$
2 follow-up statements
795 
WWUS54 KTSA 302301
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
601 PM CDT MON JUL 30 2018

ARC033-131-OKC079-135-302330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/
Crawford AR-Sebastian AR-Sequoyah OK-Le Flore OK-
601 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN...EASTERN SEQUOYAH
AND NORTHEASTERN LE FLORE COUNTIES...

At 601 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Short to 5 miles north of Spiro,
moving southeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Barling...                        Pocola...
Muldrow...                        Roland...
Arkoma...                         Hackett...
Bonanza...                        Moffett...
Excelsior...                      Fort Smith Regional Airport...
Figure Five...                    Jenny Lind...
Short...                          Kibler...
Central City...                   Concord...
Shibley...                        Rye Hill...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 0 and 10.
 Interstate 40 in Oklahoma between mile markers 315 and 328.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3535 9471 3559 9455 3545 9417 3513 9435
TIME...MOT...LOC 2301Z 303DEG 36KT 3553 9448 3532 9462 

HAIL...0.75IN
WIND...60MPH
 
$$
492 
WWUS54 KTSA 302318
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
618 PM CDT MON JUL 30 2018

OKC135-302328-
/O.CAN.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/
Sequoyah OK-
618 PM CDT MON JUL 30 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area therefore the warning has been cancelled.

LAT...LON 3513 9435 3528 9459 3531 9455 3530 9453
      3531 9452 3530 9450 3531 9448 3533 9450
      3538 9443 3552 9436 3545 9417
TIME...MOT...LOC 2318Z 302DEG 36KT 3548 9429 3534 9437 3526 9448 

$$

ARC033-131-OKC079-302330-
/O.CON.KTSA.SV.W.0220.000000T0000Z-180730T2330Z/
Crawford AR-Sebastian AR-Le Flore OK-
618 PM CDT MON JUL 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN CRAWFORD...NORTHWESTERN SEBASTIAN AND NORTHEASTERN
LE FLORE COUNTIES...

At 618 PM CDT, severe thunderstorms were located along a line
extending from 3 miles south of Rudy to Fort Smith Regional Airport
to 2 miles north of Pocola, moving southeast at 40 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Fort Smith...                     Van Buren...
Barling...                        Pocola...
Arkoma...                         Hackett...
Bonanza...                        Figure Five...
Excelsior...                      Fort Smith Regional Airport...
Jenny Lind...                     Kibler...
Central City...                   Concord...
Shibley...                        Braden...
Mill Creek...                     Rye Hill...
Jenson...                         Furry...

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 3 and 10.
 Interstate 540 between mile markers 1 and 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3513 9435 3528 9459 3531 9455 3530 9453
      3531 9452 3530 9450 3531 9448 3533 9450
      3538 9443 3552 9436 3545 9417
TIME...MOT...LOC 2318Z 302DEG 36KT 3548 9429 3534 9437 3526 9448 

HAIL...0.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:59 PM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 30, 2:59 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
259 PM CDT Mon Jul 30 2018

.DISCUSSION...
Strong to severe thunderstorms moving out of southeast Kansas
into northeast Oklahoma this Afternoon with additional showers
and thunderstorms developing along residual outflow boundaries
left over from earlier storms across northeast Oklahoma into
southwest Missouri. With that in mind, scattered showers and
thunderstorms are expected to persist through much of the evening
as an upper level shortwave approaches the region. Will continue
to see the potential for strong to severe storms over the next few
hours with large hail and damaging winds the main concern. Locally
heavy rain will also be a concern with the storms this evening.
The showers and thunderstorms are expected to come to an end
late Tonight across extreme southeast Oklahoma as the upper level
shortwave moves to the east of the area.

Dry conditions with temperatures at or below normal are expected
into the weekend as high pressure builds into the region from
the north on Tuesday gradually shifting the east late in the week.
Temperatures are expected to be unseasonably chilly wednesday morning
with low temperatures about 10 degrees below normal for this time of year
as the surface high settles overhead. A slow warming trend will take
place as we move into the weekend and the low level winds become
more southerly and the upper level ridge tries to build  back over
the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   62  85  62  89 /  30  10   0   0
FSM   65  85  63  89 /  60  10   0   0
MLC   64  84  62  88 /  60  10   0   0
BVO   61  84  59  88 /  30  10   0   0
FYV   61  80  58  86 /  60  10   0   0
BYV   61  80  59  86 /  60  10   0   0
MKO   63  83  61  87 /  60  10   0   0
MIO   60  83  59  87 /  30  10   0   0
F10   63  84  61  88 /  60  10   0   0
HHW   67  87  64  91 /  40  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....10
Hazardous weather outlook, Jul 30, 5:45 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
545 PM CDT Mon Jul 30 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
545 PM CDT Mon Jul 30 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Southeast Oklahoma into northwest Arkansas.
	ONSET...Ongoing...diminishing after sunset.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northwest Arkansas into southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Numerous thunderstorms continue to spread eastward across
far northeast Oklahoma, southeast Oklahoma, and northwest
Arkansas.  Locally damaging winds remain a possibility
especially from east central Oklahoma through west central
Arkansas.  The severe weather potential will diminish
after sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
No rain is expected for the next few days after tonight.
Temperatures will still be a bit below seasonal normals through
mid week, but high temperatures will climb back into the low to
mid 90s by the end of the week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Jul 30, 4:34 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND GST     6 SW PRYOR              36.25N 95.39W
07/30/2018  M70 MPH          MAYES              OK   EMERGENCY MNGR

&&

JBM
Local storm report, Jul 30, 4:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
435 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 N CLAREMORE           36.37N 95.62W
07/30/2018                   ROGERS             OK   LAW ENFORCEMENT

            POWER LINES DOWN IN ROADWAY.

&&

CKH
Special weather statement, Jul 30, 4:41 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
441 PM CDT MON JUL 30 2018

OKZ060-064>066-070-302230-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Creek OK-
441 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...NORTHWESTERN
MUSKOGEE...OKMULGEE...SOUTHERN TULSA AND NORTHERN OKFUSKEE COUNTIES
UNTIL 530 PM CDT...

At 440 PM CDT, strong thunderstorms were located along a line
extending from 4 miles south of Bixby to 2 miles east of Stroud.
Movement was southeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Okemah...                         Okfuskee...
Morris...                         Beggs...
Boley...                          Mounds...
Schulter...                       Depew...
Boynton...                        Slick...
Castle...                         Preston...
Bald Hill...                      Okmulgee State Park...
Welty...                          Liberty...
Wainwright...                     Jamesville...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 213 and 225.
 Interstate 44 between mile markers 178 and 182.

LAT...LON 3579 9662 3592 9596 3563 9539 3555 9572
      3555 9582 3552 9582 3538 9641 3542 9644
      3546 9644 3546 9648 3563 9662
TIME...MOT...LOC 2140Z 316DEG 27KT 3587 9590 3575 9661
Local storm report, Jul 30, 5:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
509 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     OCHELATA                36.60N 95.98W
07/30/2018                   WASHINGTON         OK   BROADCAST MEDIA

            LARGE TREE LIMB FELL ON HOUSE AND DAMAGED THE PORCH.

&&

CAS
Local storm report, Jul 30, 5:26 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
526 PM CDT MON JUL 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     TSTM WND DMG     CLAREMORE               36.31N 95.62W
07/30/2018                   ROGERS             OK   NWS EMPLOYEE

            POWER POLES DOWN NEAR 12TH AND FLORENCE. TIME VIA RADAR.

&&

JBM
Special weather statement, Jul 30, 5:43 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
543 PM CDT MON JUL 30 2018

ARZ010-019-OKZ069-302315-
Washington AR-Crawford AR-Adair OK-
543 PM CDT MON JUL 30 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...
WASHINGTON AND EASTERN ADAIR COUNTIES UNTIL 615 PM CDT...

At 543 PM CDT, strong thunderstorms were located along a line
extending from near Cincinnati to 7 miles east of Stilwell. Movement
was southeast at 35 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  West Fork...
Lincoln...                        Westville...
Greenland...                      Winslow...
Cincinnati...                     Blackburn...
Devils Den State Park...          Brentwood...
Strickler...                      Drake Field Airport...
Walnut Grove...                   Woolsey...
Ballard...                        Wedington...
Rhea...                           Canehill...

This includes Interstate 49 between mile markers 39 and 63.

LAT...LON 3608 9407 3573 9399 3572 9454 3610 9459
TIME...MOT...LOC 2243Z 293DEG 31KT 3601 9453 3581 9450

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 5:43 PM CDTSpecial Weather StatementTSAWashington32 min
Jul 30, 5:51 PM CDTAreal Flood AdvisoryTSABenton, Washington3 hr
Jul 30, 6:03 PM CDTAreal Flood AdvisoryTSAMadison3 hr
Jul 30, 6:25 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian50 min
Jul 30, 5:26 AM CDTAreal Flood AdvisoryTSAPittsburg4 hr
Jul 30, 6:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
Jul 30, 6:32 AM CDTSpecial Weather StatementTSALatimer43 min
Jul 30, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha50 min
Jul 30, 7:27 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha48 min
Jul 30, 2:21 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee39 min
Jul 30, 2:27 PM CDTSpecial Weather StatementTSAOsage33 min
Jul 30, 2:50 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Washington55 min
Jul 30, 3:05 PM CDTAreal Flood AdvisoryTSACraig, Delaware3 hr
Jul 30, 3:25 PM CDTSevere Thunderstorm WarningTSACreek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more65 min
Jul 30, 3:39 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington51 min
Jul 30, 3:46 PM CDTSpecial Weather StatementTSACreek44 min
Jul 30, 3:56 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner49 min
Jul 30, 3:59 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 30, 4:10 PM CDTSpecial Weather StatementTSACreek35 min
Jul 30, 4:23 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Muskogee, Rogers and 2 more67 min
Jul 30, 4:41 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee49 min
Jul 30, 5:09 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Muskogee, Sequoyah51 min
Jul 30, 6:36 PM CDTSpecial Weather StatementTSALeFlore24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.